MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K2, CA 2.5 55 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT CITRASATE ACID CONC. K2, CA 2.5 55 GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 13-2251-CA
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A clinic area technical operations manager (atom) reported that 9 drums of citrasate have low conductivity.Upon follow up, the atom said that before use, the conductivity was at 13.2 and tcd 13.7.No patients were dialyzed using this lot.Per the atom, the clinic is using citrisate powder (lot number unknown).Per the atom, there has not been any recent service to the machines and the clinic is using bibag bicarbonate, lot number unknown.A return goods authorization (rga) was issued to the clinic for product return.
 
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified no additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20nxac004 indicated that 218 drums of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20nxac004 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20nxac004 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20nxac004 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.

Brand Name
CITRASATE ACID CONC. K2, CA 2.5 55 GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10906142
Report Number3005162618-2020-00009
Device Sequence Number19640597
Product Code KPO
UDI-Device Identifier00840861101375
UDI-Public00840861101375
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number13-2251-CA
Device Catalogue Number13-2251-CA
Device Lot Number20NXAC004
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1